Restless Genital Syndrome Induced by Milnacipran

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Objectives Restless genital syndrome (RGS) includes discomfort, pain, numbness, vibration, restlessness, or a burning sensation involving the vagina, perineum, pelvis, penis, and proximal portion of the lower limbs in patients. The RGS has been sometimes reported in Parkinson disease. In patients without Parkinson disease, RGS is also known as persistent genital arousal disorder (PSAS), which includes uncontrollable genital arousal, with or without orgasm or genital engorgement, unrelated to sexual desire. Although withdrawal from selective serotonin reuptake inhibitors antidepressants is reported to induce PSAS, there is no report of RGS or PSAS induced by antidepressants. Methods We obtained the consent for the presentation and have not identified individuals for ethical reasons. Results We first report a woman patient with depression induced RGS by milnacipran (MLN). Conclusions We discuss the relationship with restless legs syndrome and the difference from akathisia. It is highly possible MLN affected her RGS because she experienced RGS for the first time after the dose of MLN was increased. A limitation of this report is that we stopped MLN and administered gabapentin enacarbil immediately. We should join MLN to the list of compounds suspected of inducing RGS.

Original languageEnglish
Pages (from-to)109-110
Number of pages2
JournalClinical Neuropharmacology
Volume41
Issue number3
DOIs
Publication statusPublished - May 1 2018

Fingerprint

Arousal
Psychomotor Agitation
Antidepressive Agents
Parkinson Disease
Orgasm
Restless Legs Syndrome
Perineum
Hypesthesia
milnacipran
Penis
Serotonin Uptake Inhibitors
Vagina
Vibration
Pelvis
Lower Extremity
Depression
Pain

Keywords

  • depression
  • gabapentin enacarbil
  • milnacipran
  • restless genital syndrome
  • restless legs syndrome

ASJC Scopus subject areas

  • Pharmacology
  • Clinical Neurology
  • Pharmacology (medical)

Cite this

Restless Genital Syndrome Induced by Milnacipran. / Miyake, Keita; Takaki, Manabu; Sakamoto, Shinji; Kawada, Kiyohiro; Inoue, Shinichiro; Yamada, Norihito.

In: Clinical Neuropharmacology, Vol. 41, No. 3, 01.05.2018, p. 109-110.

Research output: Contribution to journalArticle

@article{f8add1301efa418a95dec11ca836a9f6,
title = "Restless Genital Syndrome Induced by Milnacipran",
abstract = "Objectives Restless genital syndrome (RGS) includes discomfort, pain, numbness, vibration, restlessness, or a burning sensation involving the vagina, perineum, pelvis, penis, and proximal portion of the lower limbs in patients. The RGS has been sometimes reported in Parkinson disease. In patients without Parkinson disease, RGS is also known as persistent genital arousal disorder (PSAS), which includes uncontrollable genital arousal, with or without orgasm or genital engorgement, unrelated to sexual desire. Although withdrawal from selective serotonin reuptake inhibitors antidepressants is reported to induce PSAS, there is no report of RGS or PSAS induced by antidepressants. Methods We obtained the consent for the presentation and have not identified individuals for ethical reasons. Results We first report a woman patient with depression induced RGS by milnacipran (MLN). Conclusions We discuss the relationship with restless legs syndrome and the difference from akathisia. It is highly possible MLN affected her RGS because she experienced RGS for the first time after the dose of MLN was increased. A limitation of this report is that we stopped MLN and administered gabapentin enacarbil immediately. We should join MLN to the list of compounds suspected of inducing RGS.",
keywords = "depression, gabapentin enacarbil, milnacipran, restless genital syndrome, restless legs syndrome",
author = "Keita Miyake and Manabu Takaki and Shinji Sakamoto and Kiyohiro Kawada and Shinichiro Inoue and Norihito Yamada",
year = "2018",
month = "5",
day = "1",
doi = "10.1097/WNF.0000000000000279",
language = "English",
volume = "41",
pages = "109--110",
journal = "Clinical Neuropharmacology",
issn = "0362-5664",
publisher = "Lippincott Williams and Wilkins",
number = "3",

}

TY - JOUR

T1 - Restless Genital Syndrome Induced by Milnacipran

AU - Miyake, Keita

AU - Takaki, Manabu

AU - Sakamoto, Shinji

AU - Kawada, Kiyohiro

AU - Inoue, Shinichiro

AU - Yamada, Norihito

PY - 2018/5/1

Y1 - 2018/5/1

N2 - Objectives Restless genital syndrome (RGS) includes discomfort, pain, numbness, vibration, restlessness, or a burning sensation involving the vagina, perineum, pelvis, penis, and proximal portion of the lower limbs in patients. The RGS has been sometimes reported in Parkinson disease. In patients without Parkinson disease, RGS is also known as persistent genital arousal disorder (PSAS), which includes uncontrollable genital arousal, with or without orgasm or genital engorgement, unrelated to sexual desire. Although withdrawal from selective serotonin reuptake inhibitors antidepressants is reported to induce PSAS, there is no report of RGS or PSAS induced by antidepressants. Methods We obtained the consent for the presentation and have not identified individuals for ethical reasons. Results We first report a woman patient with depression induced RGS by milnacipran (MLN). Conclusions We discuss the relationship with restless legs syndrome and the difference from akathisia. It is highly possible MLN affected her RGS because she experienced RGS for the first time after the dose of MLN was increased. A limitation of this report is that we stopped MLN and administered gabapentin enacarbil immediately. We should join MLN to the list of compounds suspected of inducing RGS.

AB - Objectives Restless genital syndrome (RGS) includes discomfort, pain, numbness, vibration, restlessness, or a burning sensation involving the vagina, perineum, pelvis, penis, and proximal portion of the lower limbs in patients. The RGS has been sometimes reported in Parkinson disease. In patients without Parkinson disease, RGS is also known as persistent genital arousal disorder (PSAS), which includes uncontrollable genital arousal, with or without orgasm or genital engorgement, unrelated to sexual desire. Although withdrawal from selective serotonin reuptake inhibitors antidepressants is reported to induce PSAS, there is no report of RGS or PSAS induced by antidepressants. Methods We obtained the consent for the presentation and have not identified individuals for ethical reasons. Results We first report a woman patient with depression induced RGS by milnacipran (MLN). Conclusions We discuss the relationship with restless legs syndrome and the difference from akathisia. It is highly possible MLN affected her RGS because she experienced RGS for the first time after the dose of MLN was increased. A limitation of this report is that we stopped MLN and administered gabapentin enacarbil immediately. We should join MLN to the list of compounds suspected of inducing RGS.

KW - depression

KW - gabapentin enacarbil

KW - milnacipran

KW - restless genital syndrome

KW - restless legs syndrome

UR - http://www.scopus.com/inward/record.url?scp=85047567050&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85047567050&partnerID=8YFLogxK

U2 - 10.1097/WNF.0000000000000279

DO - 10.1097/WNF.0000000000000279

M3 - Article

VL - 41

SP - 109

EP - 110

JO - Clinical Neuropharmacology

JF - Clinical Neuropharmacology

SN - 0362-5664

IS - 3

ER -